Alert archive / Oklahoma / Wind Advisories in 2022

Wind Advisory 8, NWS Tulsa, OK

April 7, 202217 counties in Oklahoma; Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this wind advisory at Apr 7, 2022, 2:49 AM CDT for 17 counties in Oklahoma; Benton County, Washington County, Arkansas. It took effect at Apr 7, 2022, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2022, 2:49 AM CDT (07:49 UTC)
In effect from
Apr 7, 2022, 12:00 PM CDT
Expired
Apr 7, 2022, 8:00 PM CDT
In force
8 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 13 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2022-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2022-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2917 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

013 
WWUS74 KTSA 070749
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
249 AM CDT Thu Apr 7 2022

OKZ054-055-059-080000-
/O.NEW.KTSA.WI.Y.0008.220407T1700Z-220408T0000Z/
Osage-Washington OK-Pawnee-
Including the cities of Pawhuska, Bartlesville, and Pawnee
249 AM CDT Thu Apr 7 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Osage, Washington OK and Pawnee Counties.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
3 follow-up statements
766 
WWUS74 KTSA 071456
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
956 AM CDT Thu Apr 7 2022

OKZ054-055-059-072300-
/O.EXT.KTSA.WI.Y.0008.220407T1700Z-220408T0100Z/
Osage-Washington OK-Pawnee-
Including the cities of Pawhuska, Bartlesville, and Pawnee
956 AM CDT Thu Apr 7 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Pawnee, Washington OK and Osage Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
196 
WWUS74 KTSA 071809
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
109 PM CDT Thu Apr 7 2022

ARZ001-010-OKZ056>058-060>064-067>069-080100-
/O.EXA.KTSA.WI.Y.0008.000000T0000Z-220408T0100Z/
Benton-Washington AR-Nowata-Craig-Ottawa-Tulsa-Rogers-Mayes-
Delaware-Creek-Wagoner-Cherokee-Adair-
Including the cities of Rogers, Bentonville, Fayetteville, 
Springdale, Nowata, Vinita, Miami, Tulsa, Claremore, Pryor, 
Grove, Jay, Sapulpa, Wagoner, Tahlequah, and Stilwell
109 PM CDT Thu Apr 7 2022

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts to around 45 mph.

* WHERE...Portions of east central and northeast Oklahoma and 
  northwest Arkansas.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

OKZ054-055-059-080100-
/O.CON.KTSA.WI.Y.0008.000000T0000Z-220408T0100Z/
Osage-Washington OK-Pawnee-
Including the cities of Pawhuska, Bartlesville, and Pawnee
109 PM CDT Thu Apr 7 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Pawnee, Washington OK and Osage Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
550 
WWUS74 KTSA 071924
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
224 PM CDT Thu Apr 7 2022

ARZ019-029-OKZ065-066-070>072-080100-
/O.EXA.KTSA.WI.Y.0008.000000T0000Z-220408T0100Z/
Crawford-Sebastian-Okfuskee-Okmulgee-Muskogee-McIntosh-Sequoyah-
Including the cities of Van Buren, Fort Smith, Okemah, Okmulgee, 
Muskogee, Checotah, and Sallisaw
224 PM CDT Thu Apr 7 2022

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 45 mph.

* WHERE...In Oklahoma, Okfuskee, Okmulgee, Muskogee, McIntosh 
  and Sequoyah Counties. In Arkansas, Crawford and Sebastian 
  Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

ARZ001-010-OKZ054>064-067>069-080100-
/O.CON.KTSA.WI.Y.0008.000000T0000Z-220408T0100Z/
Benton-Washington AR-Osage-Washington OK-Nowata-Craig-Ottawa-
Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Wagoner-Cherokee-Adair-
Including the cities of Rogers, Bentonville, Fayetteville, 
Springdale, Pawhuska, Bartlesville, Nowata, Vinita, Miami, 
Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Wagoner, 
Tahlequah, and Stilwell
224 PM CDT Thu Apr 7 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of east central and northeast Oklahoma and 
  northwest Arkansas.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 7, 2:47 AM CDT, 2 minutes earlier.

Area forecast discussion, Apr 7, 2:47 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
247 AM CDT Thu Apr 7 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today and Tonight)
Issued at 206 AM CDT Thu Apr 7 2022

Breezy northwest winds have relaxed some overnight, although still
seeing a few gusts across southeast OK as the secondary surge of
cooler air drops south. Forecast soundings are showing a very
deep mixed layer across parts of northeast OK (to near 700mb),
with gusty northwest winds developing areawide by late morning.
Will go with a Wind Advisory for a few counties northwest of
Tulsa, and this may very well need to be expanded in coverage.
Very poor fire weather conditions will develop again along and
west of Highway 75, although temperatures look to remain a bit
below Red Flag Warning criteria.

Not out of the question to see a few sprinkles across far
northeast OK/northwest AR later this afternoon and into the
evening as a wave swings through the northwesterly flow aloft.
Otherwise, expect chilly temps tonight with lows mainly in the
mid/upper 30s.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 206 AM CDT Thu Apr 7 2022

The aforementioned wave will bring yet another surge of cooler air
for Friday, with highs in the 50s for northwest AR to lower 60s
across eastern OK. A widespread frost/freeze is likely by Saturday
morning as skies clear and winds diminish. Breezy south winds
quickly return for the weekend with highs rebounding into the mid
70s/lower 80s by Sunday.

The weather for early to mid next week continues to look unsettled
as active/moist southwesterly upper flow develops across the
southern Plains. A surface dryline will become established to our
west early next week, with severe storms possible Monday/Tuesday
and potentially into Wednesday depending on how quickly the upper
low kicks east.

&&

.AVIATION...
(06Z TAFS)
Issued at 1220 AM CDT Thu Apr 7 2022

Windy conditions will be the primary concerns for this period.
Gusty westerly to northwesterly winds will persist tonight before
picking back up again tomorrow afternoon with gusts near 30 knots
likely at all terminals. Scattered mid clouds will filter in
during the afternoon, but VFR conditions will prevail through the
period.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   62  40  61  32 /  10   0   0   0
FSM   63  39  59  33 /   0   0   0   0
MLC   63  38  62  33 /   0   0   0   0
BVO   61  38  60  30 /  10  10   0   0
FYV   59  33  54  28 /  10  10   0   0
BYV   56  35  49  31 /  10  10  10   0
MKO   61  38  59  31 /   0   0   0   0
MIO   58  37  54  29 /  10  10   0   0
F10   62  39  61  32 /   0   0   0   0
HHW   64  39  63  35 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from noon today to 7 PM CDT this evening for
     OKZ054-055-059.

AR...None.
&&

SHORT TERM...18
LONG TERM....18
AVIATION...04
Hazardous weather outlook, Apr 6, 4:55 PM CDT, 9 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 PM CDT Wed Apr 6 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 PM CDT Wed Apr 6 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Along and north of Interstate 40.
	ONSET...Ongoing.

DISCUSSION...
Strong northwesterly winds frequently gusting 30 to 40 mph will continue
through the early evening hours. These winds, along with warm and very
dry conditions, will continue to support dangerous fire weather conditions
especially north of Interstate 40. Winds will gradually lessen after
sunset and fire weather conditions will slowly improve.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY through Saturday...Very High Fire Weather and High Wind Potential.
SUNDAY through Tuesday...Thunderstorm...High Fire Weather and High Wind Potential.

EXTENDED DISCUSSION...

Gusty northwest winds will persist through the end of the week.
The gusty winds will raise fire weather concerns, though
cooler temps and more cloud cover should limit the threat somewhat.

Strong and gusty south winds return Sunday and continue through
the first part of next week. The air will be relatively dry Sunday
making for another day of fire weather concerns.

An unsettled spring weather pattern develops for the first part
of next week. Thunderstorms chances return Monday and continuing
through Wednesday. Some of these storms will likely become severe.
Details will be refined with later forecasts.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 9:55 AM CDTRed Flag WarningTSACreek, Okmulgee, Pawnee, Tulsa, Washington10 hr

Nearby

Wind Advisories in Oklahoma, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.